Deflection and Snapping of Ring-Loaded Spherical Caps

[+] Author and Article Information
G. Wayne Brodland

Department of Civil Engineering, University of Waterloo, Waterloo, Ontario N2L 3G1 Canada

H. Cohen

Department of Civil Engineering, University of Manitoba, Winnipeg, Manitoba R3T 2N2 Canada

J. Appl. Mech 56(1), 127-132 (Mar 01, 1989) (6 pages) doi:10.1115/1.3176032 History: Received January 28, 1988; Revised May 30, 1988; Online July 21, 2009


The axisymmetric behavior of both shallow, and deep, ring-loaded spherical caps, which are simply supported but otherwise unconstrained at their edges, is investigated using a large-strain shell theory based on a variational principle. A numerical technique is used to extract the solution. Particular attention is paid to highly nonlinear phenomena such as snapthrough, single and multiple snapback, and load-free everted states.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In